Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 28, NWS Wakefield, VA

April 28, 2008Northampton County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 28, 2008, 5:10 PM EDT for Northampton County, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2008, 5:10 PM EDT (21:10 UTC)
Expired
Apr 28, 2008, 5:45 PM EDT
In force
35 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Northampton County, VA

The radar

The Norfolk radar (KAKQ), 102 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2008-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2008-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 282110
TORAKQ
VAC131-282145-
/O.NEW.KAKQ.TO.W.0028.080428T2110Z-080428T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
510 PM EDT MON APR 28 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHAMPTON COUNTY IN EASTERN VIRGINIA...

* UNTIL 545 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES
  SOUTHWEST OF CAPE CHARLES...OR 11 MILES NORTHEAST OF HAMPTON...
  MOVING NORTHEAST AT 43 MPH.

* THE TORNADO WILL BE NEAR...
  CAPE CHARLES BY 520 PM EDT...
  BAY VIEW AND CHERITON BY 525 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3729 7578 3722 7577 3716 7582 3710 7593
      3711 7595 3710 7594 3708 7597 3716 7599
      3726 7605 3729 7603 3733 7604 3745 7587
      3733 7572
TIME...MOT...LOC 2110Z 231DEG 37KT 3715 7606

$$

GINGRICH
1 follow-up statement
000 
WWUS51 KAKQ 282123
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT MON APR 28 2008

VAC131-282145-
/O.CON.KAKQ.TO.W.0028.000000T0000Z-080428T2145Z/
NORTHAMPTON VA-
523 PM EDT MON APR 28 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR
NORTHAMPTON COUNTY...

AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR DALBYS...OR NEAR
CAPE CHARLES...MOVING NORTHEAST AT 43 MPH.

THE TORNADO WILL BE NEAR...
  SIMPKINS AND EASTVILLE BY 530 PM EDT...
  6 MILES SOUTHEAST OF MACHIPONGO BY 535 PM EDT...
  8 MILES SOUTHEAST OF BIRDSNEST BY 540 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3729 7578 3722 7577 3716 7582 3710 7593
      3711 7595 3710 7594 3708 7597 3716 7599
      3726 7605 3729 7603 3733 7604 3745 7587
      3733 7572
TIME...MOT...LOC 2123Z 231DEG 37KT 3725 7595

$$

GINGRICH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 28, 2:59 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 28, 2:59 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
259 PM EDT MON APR 28 2008

.SYNOPSIS...
A COLD FRONT MOVES OFF THE COAST TONIGHT. A TROF OF LOW PRESSURE
MOVES ACROSS THE AREA TUESDAY MORNING. HIGH PRESSURE BUILDS INTO
THE AREA TUESDAY NIGHT THROUGH THURSDAY. A WARM FRONT APPROACHES
FROM THE WEST BY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WILL BE BRIEF...DUE TO ONGOING CONVECTION. CDFRNT MOVES ACROSS FA
THRU ERLY EVE THEN OFFSHORE AFTR MIDNITE. THIS IS A FEW HRS QUICKER
THAN XPCTD. WILL CONT POPS THRU EVE HRS...THEN TAPER OFF W-E.

NXT SYSTM TO EFFECT RGN IS UPR LVL LOW MOVG QUICKLY SE ACROSS OHIO
VLLY. THIS FTR PROGGED TO CROSS THE MTS AFTR MIDNITE. APPEARS THAT
ENUF MSTR / LIFT ACCOMPANIES THIS SYSTM TO PRODUCE SCT SHWRS ACROSS
WRN PIEDMONT AREAS BY 12Z TUE.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
UPL LVL SYSTM MOVES ACROSS RGN TUE AM WITH LOW CHC POPS...MAINLY
ACROSS NRN HALF OF FA. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTM
TUE NITE. WITH CLRG SKIES...WILL ALL DEPEND ON WHETHER WNDS
DECOUPLE...BUT SCT FROST PSBL ACROSS PRTNS OF THE LWR MD ERN SHORE
AND INLAND SCTNS OF THE VA PIEDMONT WED AM AS TMPS DROP INTO M-U30S.
DRY WITH A WRMG TREND WED AND THU.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
DRIER/WRMR WX RETURNS FOR THU THROUGH SAT. HI PRES MVS OFF THE
CST. A WRMFNT OR BACKDOOR BNDRY WILL LAY NR THE NNE CTYS THU AFTN
INTO SAT MRNG. A CDFNT WILL APPROACH FM THE W SAT...THEN CROSS
THE AREA SAT NGT AND THE FIRST PART OF SUN. WILL MAINTAIN DRY WX
WED NGT THRU FRI NGT...THEN HAVE SLGT CHC TO CHC POPS...GENLY FM
SAT AFTN THROUGH SUN.

MAX TEMPS WILL RANGE FM THE UPR 60S TO LWR 80S...WITH FRI AND SAT
LIKELY BEING THE WRMEST DAYS. MIN TEMPS WILL RANGE THRU THE 40S TO
ARND 50 THU...THEN GENERALLY IN THE 50S FRI THRU SUN.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CURRENT RADAR SHOWING TWO AREAS OF PRECIP ACROSS AREA...PERSISTENT
SHRA FROM HAMPTON ROADS THROUGH DELMARVA AND HEAVY THUNDERSTORMS IN
BROKEN LINES STRETCHING FROM THE BWI TO RDU. THESE STORMS ARE JUST
AHD OF CD FRNT THAT HAS BEEN APPRCHNG THE RGN TDA. XPCT STORMS WITH
HEAVY RAIN AND OCCNL LGTG AND IFR/MVFR CIGS/VSBYS TO CONT MOVING NE
AFFECTING RIC BY 19Z...PHF BY 20Z AND ECG/ORF BY 21Z. HVY PRECIP TO
REACH SBY THIS EVENING.

PRECIP TO END WITH FROPA OVERNIGHT...MVFR CIGS TO ERODE TO VFR FROM
W TO E...06Z FOR RIC ...12Z FOR SBY/ECG.

HIGH PRESSURE BUILDS IN ACROSS THE REGION EARLY TUE AND THEN
HOLDS IN PLACE FOR THE REMAINDER OF THE WEEK...WITH A RETURN OF
MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND DRY CONDITIONS THRU
FRIDAY.

&&

.MARINE...
SEAS AT BUOY 44009 STILL RUNNING BTWN 6 AND 7 FT THIS MORNING.
EXPECT SEAS TO BUILD TO AOA 5 FT FARTHER TO THE S AND ACROSS ALL
ATLANTIC WATERS BY EARLY AFTERNOON...ALONG WITH INCREASING S WINDS
AS A STRONG COLD FRONT APPROACHES FROM THE W. GUSTS TO 30 KT
POSSIBLE LATER TODAY AS THE FRONT DRAWS CLOSER. WINDS BECOME SW
THIS EVENING...AND THEN NW BY EARLY TUE BEHIND THE COLD FRONT.

WINDS WILL ALSO INCRS OVER CHES BAY AND CURRITUCK SOUND LATER THIS
MORNING THROUGH EVENING (GUSTS TO 20 KT). WINDS EASE TO BLO 20 KT
LATE THIS EVENING AS THE FRONT MOVES THROUGH.

HI PRES WILL BLD INTO/OVR THE AREA FOR LATER TUE THRU WED...THEN
MOVES OFF THE MID ATLC/SE CST FOR THU THRU FRI.

&&

.CLIMATE...
INCLUDING RAINFALL THROUGH 9AM...RICHMOND HAS RECORDED 7.32 INCHES
IN THE MONTH OF APRIL WHICH IS MORE RAINFALL THAN ANY APRIL SINCE
1918 WHEN 8.02 INCHES FELL. THE ALL TIME APRIL PRECIPITATION RECORD
FOR RICHMOND IS 8.89 INCHES SET IN 1889. A GOOD AMOUNT OF RAIN WILL
FALL ACROSS EASTERN VA TODAY TODAY...THOUGH MOST LIKELY A HALF TO AN
INCH FOR THE RICHMOND METRO AREA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     ANZ630>632.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT TUESDAY FOR ANZ633-654-656-
     658.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...TMG
AVIATION...BAJ
MARINE...TMG
CLIMATE...BAJ
Hazardous weather outlook, Apr 28, 9:28 AM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
928 AM EDT MON APR 28 2008

ANZ650-652-291330-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ654-656-658-291330-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM
EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-291330-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-291330-
CURRITUCK SOUND-
928 AM EDT MON APR 28 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

ALSO...A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS. THE TIME FRAME FOR ANY SEVERE THUNDERSTORMS
WILL BE BETWEEN 2 PM AND 10 PM. THE MAIN SEVERE THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-291330-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
928 AM EDT MON APR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A COLD FRONT WILL CROSS THE AREA LATER TODAY THROUGH TONIGHT.
WIDESPREAD SHOWERS...AND SCATTERED THUNDERSTORMS ARE EXPECTED...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS MAINLY ALONG AND EAST OF INTERSTATE 95. THE
TIME FRAME FOR ANY SEVERE THUNDERSTORMS WILL BE BETWEEN 2 PM AND
10 PM. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

44

In the hours before

Local storm report, Apr 28, 4:38 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
438 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     DRIVER                  36.82N 76.50W
04/28/2008                   CITY OF SUFFOLK    VA   NWS EMPLOYEE

            TREES AND POWER LINES DOWN ALONG SHOULDERS HILL RD.
            FUNNEL SPOTTED.

&&

BJACKSON
Local storm report, Apr 28, 4:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
445 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     FUNNEL CLOUD     2 N DOWNTOWN PORTSMOUTH 36.87N 76.30W
04/28/2008                   CITY OF NORFOLK    VA   PUBLIC

            MULTIPLE PUBLIC REPORTS OF FUNNEL CLOUD CROSSING HAMPTON
            ROAD AND THE MONITOR MERRIMACK BRIDGE.

&&

BJACKSON
Local storm report, Apr 28, 4:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          2 SE LAWRENCEVILLE      36.74N 77.83W
04/28/2008                   BRUNSWICK          VA   EMERGENCY MNGR

            TORNADO TOUCHDOWN WITH SEVERAL TREES DOWN AND SNAPPED OFF

            ALONG BELFIELD ROAD... WESTERN MILL ROAD AND MILAS DRIVE.

&&

KLYNCH
Local storm report, Apr 28, 4:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
449 PM EDT MON APR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          2 SE LAWRENCEVILLE      36.74N 77.83W
04/28/2008                   BRUNSWICK          VA   EMERGENCY MNGR

            TORNADO TOUCHDOWN WITH SEVERAL TREES DOWN AND SNAPPED OFF
            ALONG BELFIELD ROAD... WESTERN MILL ROAD AND MILAS DRIVE.

&&

KLYNCH
Special weather statement, Apr 28, 5:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 PM EDT MON APR 28 2008

NCZ014>017-282200-
CAMDEN NC-GATES NC-PASQUOTANK NC-WESTERN CURRITUCK NC-
507 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING EASTWARD OVER NORTHEASTERN NORTH
CAROLINA...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SOUTH MILLS...MOVING NORTHEAST AT
40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LILLY...AND...SOUTH
MILLS AT 515 PM EDT...SHARON...AND...TAR CORNER AT 520 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WAMSLEY
Special weather statement, Apr 28, 5:09 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
509 PM EDT MON APR 28 2008

NCZ012-013-030-282215-
BERTIE NC-HERTFORD NC-NORTHAMPTON NC-
509 PM EDT MON APR 28 2008

...STRONG THUNDERSTORM MOVING WESTERN BERTIE COUNTY...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF RICH SQUARE...MOVING NORTHEAST
AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR EAGLETOWN AT 515 PM
EDT...AULANDER...AND...CONNARITSA AT 520 PM EDT...MILLENNIUM...AND...
SAINT JOHN AT 525 PM EDT...POOR TOWN...AND...AHOSKIE AT 530 PM EDT...
BRANTLEYS GROVE AT 535 PM EDT.

EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 2:09 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg66 min
Apr 28, 2:43 PM EDTTornado WarningAKQBrunswick32 min
Apr 28, 3:03 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk42 min
Apr 28, 3:07 PM EDTTornado WarningAKQGreensville, Sussex23 min
Apr 28, 3:11 PM EDTTornado WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk34 min
Apr 28, 3:16 PM EDTFlash Flood WarningAKQBrunswick, Greensville4 hr
Apr 28, 3:29 PM EDTTornado WarningAKQSussex31 min
Apr 28, 3:30 PM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Hanover, Henrico, New Kent and 4 more3 hr
Apr 28, 3:34 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, Southampton, Sussex, City of Emporia41 min
Apr 28, 3:41 PM EDTAreal Flood AdvisoryAKQGreensville, Prince George, Southampton, Sussex, City of Emporia4 hr
Apr 28, 3:46 PM EDTTornado WarningAKQCharles City, Chesterfield, Henrico, Prince George, City of Colonial Heights, City of Hopewell and 1 more29 min
Apr 28, 3:50 PM EDTTornado WarningAKQIsle of Wight, City of Suffolk25 min
Apr 28, 4:00 PM EDTTornado WarningAKQSurry, Sussex30 min
Apr 28, 4:13 PM EDTTornado WarningAKQCharles City, James City, Prince George32 min
Apr 28, 4:17 PM EDTTornado WarningAKQIsle of Wight, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth and 1 more28 min
Apr 28, 4:17 PM EDTTornado WarningAKQJames City, Surry13 min
Apr 28, 4:26 PM EDTSpecial Marine WarningAKQ64 min
Apr 28, 4:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, City of Suffolk40 min
Apr 28, 4:39 PM EDTTornado WarningAKQGloucester, James City, King and Queen, York, City of Williamsburg36 min
Apr 28, 4:41 PM EDTTornado WarningAKQGloucester, Mathews, Middlesex19 min
Apr 28, 4:44 PM EDTTornado WarningAKQIsle of Wight, City of Suffolk17 min
Apr 28, 5:25 PM EDTSpecial Marine WarningAKQ65 min
Apr 28, 5:44 PM EDTSpecial Marine WarningAKQ61 min
Apr 28, 5:44 PM EDTSevere Thunderstorm WarningAKQNorthampton36 min
Apr 28, 5:53 PM EDTTornado WarningAKQNorthampton37 min
Apr 28, 7:24 PM EDTSpecial Marine WarningAKQ66 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.